7 doctors weighed in:

Is it possible for Buspirone to make anxiety worse?

7 doctors weighed in
Dr. Beverly Dexter
Clinical Psychology
2 doctors agree

In brief: Buspirone

Although it is FDA approved for Generalized Anxiety Disorder, it is not necessarily effective for everyone.
Talk with your prescribing doctor if you are not getting the intended response from the medication. Sometimes people have high expectations that this med does not meet, which can lead to an increase in anxiety if you were expecting a great response. Consider therapy as the long term solution

In brief: Buspirone

Although it is FDA approved for Generalized Anxiety Disorder, it is not necessarily effective for everyone.
Talk with your prescribing doctor if you are not getting the intended response from the medication. Sometimes people have high expectations that this med does not meet, which can lead to an increase in anxiety if you were expecting a great response. Consider therapy as the long term solution
Dr. Beverly Dexter
Dr. Beverly Dexter
Thank
Dr. Donald Gieck
Clinical Psychology
2 doctors agree

In brief: Yes

Buspirone is has been known to increase agitation, restlessness and nervousness in a small percentage of individuals.
Other rare side effects that may contribute to feelings of anxiety include problems with concentration, sleep, panic, and shortness of breath and rapid heart rate. If experiencing these symptoms, especially shortness of breath/rapid heart rate, contact your provide to discuss.

In brief: Yes

Buspirone is has been known to increase agitation, restlessness and nervousness in a small percentage of individuals.
Other rare side effects that may contribute to feelings of anxiety include problems with concentration, sleep, panic, and shortness of breath and rapid heart rate. If experiencing these symptoms, especially shortness of breath/rapid heart rate, contact your provide to discuss.
Dr. Donald Gieck
Dr. Donald Gieck
Thank
Dr. Eric Weisman
Neurology
2 doctors agree

In brief: Buspar (buspirone)

if taken with other serotonergic agents can result in serotonergic syndrome ( elevated heart rate, elevated BP, sweating, confusion and increased temperature )

In brief: Buspar (buspirone)

if taken with other serotonergic agents can result in serotonergic syndrome ( elevated heart rate, elevated BP, sweating, confusion and increased temperature )
Dr. Eric Weisman
Dr. Eric Weisman
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
48 years in practice
55M people helped
Continue
108,000 doctors available
Read more answers from doctors